Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Memory loss, at loss of words during conversation, pricking sensation in body. What is the reason?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
Im a 21 year old male and when I talk to anyone i cant think of anything to say its like my brain is empty my body also gets really warm my heart drops and I get a pins and needles sensation through my whole body I also tend to get a lot of head aches. My memory loss is my biggest concern though i get called stupid everyday but I can't help it is do you have any idea what this could be about?
Posted Sun, 19 May 2013 in Mental Health
Answered by Dr. Nehal Shah 1 hour later
Thanks for using healthcare magic.

I have gone through your available history.

I feel that you are having depression with somatization.

Let me know whether you have fear of social engagements or performance anxiety. In that case, consult psychiatrist for detailed evaluation and management.

Doctor may advise you to rule out physical causes of your symptoms with help of blood investigation like thyroid dysfunction, antidepressant drugs like fluoxetine or sertraline after ruling out physical causes.

Meanwhile you can do self-motivation and meditation to increase your concentration and hence memory.

I hope I have addressed your concerns.

Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Follow-up: Memory loss, at loss of words during conversation, pricking sensation in body. What is the reason? 15 hours later
My doctor has prescribed me a drug called cipralex but I don't think it's going to do anything.. And yes I have a fear of social engagements because I always make myself look like an idiot because I can't ever think of something to say. To be honest I've never had a conversation that lasted over 3 minutes in my life it's like my brain doesn't have an opinion about anything.. I'm very concerned about this and what ever I have has almost cost me my life. I've attempted suicide because I feel like I'm useless. And another thing that I think causes me to feel this way is that I have below average size penis and I can't maintain an erection for longer than 5 minutes so I have no motivation to talk to girls.. I'm a pretty messed up kid I'm just hoping someone can help me before its too late :(
Answered by Dr. Nehal Shah 4 hours later

Thanks for reverting to me with additional information.

You are having social anxiety disorder with depression.

Drugs like cipralex or peroxetine will help you a lot. So, trust your psychiatrist and please continue taking tablets as per doctor's advise. It may take sometime to get improvement.

Size of penis does not matter while having sex. Erectile dysfuction and/or premature ejeculation is common symptom of depression. It may also be related to shyness to talk to girls.

You may also get benefit by counselling and relaxation therapy like yoga, meditation, and breathing exercise.

In extreme cases, as in suicidal behavior, your doctor may considet to give deep brain stimulstion or electro convulsive therapy.

As there are lot many treatment options are available, you should not worry and start taking regular treatment.

I hope you will be fine soon.

I hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

If you do not have any query, please close the discussion and rate the answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor